Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

anyone else get migraines and fine tremors on lithium?

Posted by on Sep. 12, 2012 at 1:54 PM
  • 8 Replies

I had to go off lithium cold turkey due to severe complex migraines as well as fine tremors.  its awful.  I've been off of it for a week and when I don't have a headache I feel like I am stoned.  My tremor is still here. Not to mention going off of the lithium plus reducing my other meds has made me go manic.  I am lucky that DH is understanding of all of this.

Has anyone else dealt with this and did the tremor eventually go away?

by on Sep. 12, 2012 at 1:54 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
ashleighmama
by Ashleigh on Sep. 12, 2012 at 3:45 PM
Yep, to all of the above. Wow, does this bring back memories. At the time I never put 2 and 2 together, but I was on Lithium from age 19 to 26 and during that time I had migraines, the kind that made me throw up and end up in the ER and they always gave me a shot of Demerol for the migraine. I eventually got a prescription for migraine pills to take right at the onset of a migraine. I haven't ever had a headache like that since I went off the Lithium 14 or so years ago. I also had a tremor in mainly my hands back then. I remember every time I saw either of my drs, they had me hold my arms straight out, palms down, to see how much my hands were shaking. I just always thought my hands shaking was due to me being on psych meds period, I was on a couple other meds at the same time. After I ditched the Lithium, my hands no longer tremble. I really don't remember though how long it took for that to go away.
mikala76
by Michelle on Sep. 13, 2012 at 5:37 AM
Not that I know of...
Posted on CafeMom Mobile
matreshka
by Ruby Member on Sep. 13, 2012 at 9:20 AM

When I was on lithium in the past I didn't have any problems and that's why I advocated for it now.  As terrible as I'm sure your problems were, I'm glad to here I'm not alone.  I've been to the er twice in 6 weeks for migraines.  From the reading I did, it might take a while for me to lose these symptoms.

Quoting ashleighmama:

Yep, to all of the above. Wow, does this bring back memories. At the time I never put 2 and 2 together, but I was on Lithium from age 19 to 26 and during that time I had migraines, the kind that made me throw up and end up in the ER and they always gave me a shot of Demerol for the migraine. I eventually got a prescription for migraine pills to take right at the onset of a migraine. I haven't ever had a headache like that since I went off the Lithium 14 or so years ago. I also had a tremor in mainly my hands back then. I remember every time I saw either of my drs, they had me hold my arms straight out, palms down, to see how much my hands were shaking. I just always thought my hands shaking was due to me being on psych meds period, I was on a couple other meds at the same time. After I ditched the Lithium, my hands no longer tremble. I really don't remember though how long it took for that to go away.


matreshka
by Ruby Member on Sep. 13, 2012 at 9:22 AM

My doctor is the one that had me stop cold turkey and go back on seroquel. The side effects are just too extreme to keep taking it, even though my blood work showed no toxicity.

Quoting halliebug:

My husband was in it, and he had the Parkingsons like tremors from it. He also had occasional headaches tht were severe and he had constant swelling, weight gain, constant thirst, Insominia, and extreme moodiness. He's on zyprexa and depakote now, and he's doing so much better. Please tell me you followed up with your dr and all, because lithium is dangerous to cold turkey stop taking.


deltathree
by Gold Member on Sep. 13, 2012 at 11:13 AM

sorry hun - hugs

matreshka
by Ruby Member on Sep. 13, 2012 at 12:47 PM

eh, it's not giving me awful side effects but I have to still bump up to the right dose. it's the only anti-mania med that works okay for me.

Quoting halliebug:

I trusted that, but it never hurts to ask. I hope that it gets better soon. Is the serequl(?) working better for you?

Quoting matreshka:

My doctor is the one that had me stop cold turkey and go back on seroquel. The side effects are just too extreme to keep taking it, even though my blood work showed no toxicity.

Quoting halliebug:

My husband was in it, and he had the Parkingsons like tremors from it. He also had occasional headaches tht were severe and he had constant swelling, weight gain, constant thirst, Insominia, and extreme moodiness. He's on zyprexa and depakote now, and he's doing so much better. Please tell me you followed up with your dr and all, because lithium is dangerous to cold turkey stop taking.



nai_ryoku
by on Sep. 14, 2012 at 11:02 AM

 I've never been on lithium but thought of asking about it. Heard from a lot of people that it made them gain weight. Can I ask, did it do it to you? I've had the headaches and tremors as well but it was from other antidepressants. Right now I'm on Wellbutrin and so far so good as far as those things go.

matreshka
by Ruby Member on Sep. 14, 2012 at 1:58 PM

It basically shut my body down, and I gained weight very quickly.  When I was on it before I had none of these bad side effects.

Quoting nai_ryoku:

 I've never been on lithium but thought of asking about it. Heard from a lot of people that it made them gain weight. Can I ask, did it do it to you? I've had the headaches and tremors as well but it was from other antidepressants. Right now I'm on Wellbutrin and so far so good as far as those things go.


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN